Alert archive / Colorado / Fire Weather Watches in 2012

Fire Weather Watch 3, NWS Pueblo, CO

March 12, 20124 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Mar 12, 2012, 4:12 AM MDT for 4 counties in Colorado. It took effect at Mar 13, 2012, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 4:12 AM MDT (10:12 UTC)
In effect from
Mar 13, 2012, 12:00 PM MDT
Expired
Mar 12, 2012, 9:52 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3546 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WWUS85 KPUB 121012
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
412 AM MDT MON MAR 12 2012

...A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND HIGH
HAINES INDICES FOR FIRE WEATHER ZONES 234 THROUGH 237...

COZ234>237-130215-
/O.NEW.KPUB.FW.A.0003.120313T1800Z-120314T0200Z/
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
412 AM MDT MON MAR 12 2012

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND
HIGH HAINES INDICES FOR FIRE WEATHER ZONES 234...235...236 AND
237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 234...235...236 AND 237.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* HAINES...5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
948 
WWUS85 KPUB 121553
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
952 AM MDT MON MAR 12 2012

...A RED FLAG WARNING IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 234 THROUGH 237...

COZ234>237-130800-
/O.UPG.KPUB.FW.A.0003.120313T1800Z-120314T0200Z/
/O.NEW.KPUB.FW.W.0006.120313T1800Z-120314T0200Z/
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
952 AM MDT MON MAR 12 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
GUSTY WINDS...LOW MINIMUM RELATIVE HUMIDITY VALUES AND HIGH HAINES 
INDICES FOR FIRE WEATHER ZONES 234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW MINIMUM RELATIVE HUMIDITY VALUES 
AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 234...235...236 AND 237.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH AT TIMES.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* HAINES...5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 12, 12:02 AM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 12, 12:02 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1202 AM MDT MON MAR 12 2012

.AVIATION...
VFR ALL TAF SITES TONIGHT AND MONDAY...WITH MAINLY TERRAIN DRIVEN
WINDS.

&&

.PREV DISCUSSION... /ISSUED 312 PM MDT SUN MAR 11 2012/

SHORT TERM...
(TONIGHT AND MONDAY)

UPPER LOW FINALLY LIFTING OFF INTO WESTERN/CENTRAL KANSAS ATTM WITH
ISOLATED REMNANT INSTABILITY SHOWERS WRAPPING AROUND NORTHWEST
SIDE.  THESE SHOULD QUICKLY DECREASE THIS EVENING AS THE UPPER LOW
CONTINUES TO PULL AWAY AND WE LOOSE THE HEATING AND INSTABILITY.
WILL HANG ON TO SOME LOCALIZED ISOLATED POPS TO THE EAST OF THE I-25
CORRIDOR THROUGH 02Z.  OTHERWISE...EXPECT CLEARING SKIES OVERNIGHT
WITH SOME LOCALIZED WESTERLY WINDS SPREADING DOWN THE LOWER EAST
FACING SLOPES OVERNIGHT AIDED BY SUBSIDENCE BEHIND DEPARTING SYSTEM
AND TIGHTENING SFC PRESSURE GRADIENT AS LEE TROF PULLS EASTWARD.
LOCAL 4KM WRF INDICATES A POTENTIAL OF SOME 40 TO 50 MPH WINDS
SPREADING DOWN INTO THE AIR FORCE ACADEMY AREA LATER TONIGHT WITH
SOME LESSER GUSTS POSSIBLE IN THE WIND PRONE AREAS SOUTH OF COLORADO
CITY TO WALSENBURG...AND ACROSS NORTHERN PUEBLO COUNTY.
CROSS-SECTIONS AND MODEL SOUNDINGS DON'T LOOK PARTICULARLY FAVORABLE
FOR MOUNTAIN WAVE INDUCED WINDS.  HOWEVER COULD SEE SOME GAP FLOWS
IN THESE AREAS.  SPEEDS SHOULD REMAIN BELOW HIGH WIND CRITERIA.

MONDAY LOOKS LIKE A NICE DAY UNDER SOUTHWEST FLOW ALOFT.  ASIDE FROM
SOME BREEZY WEST WINDS TOMORROW MORNING ACROSS THE LOWER EASTERN
SLOPES/ADJACENT PLAINS...WINDS DECREASE BY THE AFTERNOON AS LEE TROF
REDEVELOPS AND ATMOS BECOMES MORE DEEPLY MIXED.  HIGHER PEAKS OF THE
MOUNTAINS WILL REMAIN BREEZY TO WINDY THROUGH THE DAY.  WITH H7
TEMPS REBOUNDING BACK TO BETWEEN 0 AND +4C...SHOULD SEE TEMPERATURES
WARM INTO THE 60S/LOWER 70S FOR THE PLAINS...WITH 50S TO LOWER 60S
VALLEYS...AND 30S AND 40S HIGHER MOUNTAIN AREAS.  -KT

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

METEOROLOGICAL ISSUES DURING THE LONGER TERM CONTINUE TO INCLUDE
UNSEASONABLY MILD TO WARM MID-MARCH TEMPERATURES(ESPECIALLY FROM
TUESDAY INTO FRIDAY)...ELEVATED FIRE WEATHER CONCERNS AT
TIMES(ESPECIALLY FROM FRIDAY INTO NEXT SUNDAY)...ALTHOUGH TUESDAY
MAY NOTE SOME ELEVATED FIRE WEATHER CONCERNS(ESPECIALLY IF SURFACE
WINDS ARE STRONGER THAN ANTICIPATED) AND INCREASING CHANCES OF
POPS BY NEXT WEEKEND AND ESPECIALLY JUST BEYOND OUR DAY 7 WINDOW.

LATEST LONGER TERM COMPUTER SIMULATIONS CONTINUE WITH IDEA OF DRY
ZONAL TO SOUTHWESTERLY UPPER FLOW OVER THE FORECAST DISTRICT FROM
MONDAY NIGHT INTO FRIDAY NIGHT. ALSO...SEMI-PERMANENT EASTERN
PLAINS LEE-SIDE TROUGHING ANTICIPATED THROUGHOUT THE LONGER TERM.

NEXT ROUND OF UNSETTLED CONDITIONS ARE PROJECTED TO BEGIN IMPACTING
WESTERN SECTIONS OF THE FORECAST DISTRICT FROM SATURDAY MORNING
INTO SUNDAY AS NEXT IN A SERIES OF UPPER WAVES MOVES NEAR THIS
AREA...WHILE EASTERN SECTIONS MAY NEED TO WAIT UNTIL AFTER NEXT
SUNDAY TO EXPERIENCE NEXT ROUND OF MEASURABLE PRECIPITATION.
TIGHTENING WIND GRADIENT SHOULD BE NOTED AS EARLY AS FRIDAY AND
ESPECIALLY FROM SATURDAY INTO SUNDAY NIGHT.

IT STILL APPEARS THAT THE HIGHEST POTENTIAL FOR NEAR CRITICAL TO
CRITICAL FIRE WEATHER CONCERNS WILL BE NOTED FROM FRIDAY INTO THE
WEEKEND(ESPECIALLY OVER FIRE WEATHER ZONES 231>237)...THANKS TO
INCREASING GRADIENT WINDS...LOW RH'S AND UNSEASONABLY WARM
TEMPERATURES. IN ADDITION...ELEVATED FIRE WEATHER CONCERNS ARE
STILL A POSSIBILITY OVER EASTERN PORTIONS OF THE CWFA ON
TUESDAY...ESPECIALLY IF SURFACE/NEAR SURFACE WINDS INCREASE BY A
FEW MPH FROM CURRENT CALCULATIONS. WFO PUEBLO WILL CONTINUE TO
MONITOR THIS POTENTIAL SITUATION CLOSELY.

UNSEASONABLY MILD TO WARM MID-MARCH TEMPERATURES SHOULD BE NOTED
OVER THE FORECAST DISTRICT DURING THE LONGER TERM...WITH THE
WARMEST TEMPERATURES STILL ANTICIPATED FROM WEDNESDAY INTO
FRIDAY...WHERE MAXIMUM TEMPERATURES REACHING INTO THE 70S WILL BE
COMMON OVER EASTERN SECTIONS.

AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES OVER THE NEXT 24 HOURS.  SOME
LOCAL VFR CIGS WITH INSTABILITY SHOWERS MAY AFFECT KCOS AND KPUB
THROUGH 02Z...HOWEVER THESE SHOULD RAPIDLY DECREASE AFTER 02Z WITH
CLEARING SKIES.  WINDS WILL REMAIN LIGHT AND DIURNALLY DRIVEN ON MONDAY.
-KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/88
Hazardous weather outlook, Mar 11, 3:18 PM MDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT SUN MAR 11 2012

COZ058>089-093>099-122130-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
318 PM MDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

31/77

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:52 AM MDTRed Flag WarningPUBBaca, Bent, Kiowa, Prowers34 hr

Nearby

Fire Weather Watches in Colorado, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.